Given the close temporal relationship of the exposure to reproductive hormone preparations and the development of manic symptoms, and the lack of a premorbid history of mood disorder, we believe that the most likely explanation for this case is a medication-induced manic episode followed by a major depressive episode. The ovulation induction protocol described in this case is commonly used in reproductive medicine. Mood changes have been noted with clomiphene treatment (1–3), but to our knowledge, this is the first report of mania or hypomania induced by FSH and LH preparations. Previous research suggests that the hypothalamic-pituitary-ovarian axis is implicated in mood dysregulation (4). Hypoestrogenism and hypogonadotropic hypogonadism may be associated with depressive symptoms. Conversely, it is possible that elevations of estradiol levels, or gonadotropin administration, may result in elevated mood in susceptible women. Although this patient's estradiol levels reached only the high normal range, the relative increase or rate of increase of estradiol may be important in mood changes, as estradiol has been reported to up-regulate the serotonin transporter (5).